Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 12, NWS Midland/Odessa, TX

February 22, 2014

NWS Midland/Odessa, TX issued this red flag warning at Feb 22, 2014, 4:13 AM CST. It took effect at Feb 22, 2014, 10:00 AM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2014, 4:13 AM CST (10:13 UTC)
In effect from
Feb 22, 2014, 10:00 AM CST
Expired
Feb 23, 2014, 12:00 AM CST
In force
14 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WWUS84 KMAF 221013
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT FROM MID MORNING THROUGH MID EVENING
TODAY FOR LOW RELATIVE HUMIDITY...GUSTY WINDS AND HIGH TO VERY HIGH
FIRE DANGER FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54
CORRIDOR...AND THE DAVIS MOUNTAINS...

.BY MID MORNING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP IN THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS...INCLUDING THE GUADALUPE MOUNTAINS...DAVIS
MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR. IN THESE
AREAS HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 5 AND 10 PERCENT
WITH WINDS INCREASING TO EXCEED 20 MPH. THOUGH WINDS WILL BE LIGHTER
ELSEWHERE ACROSS THE AREA...FIRE WEATHER CONCERNS WILL BE ELEVATED
ACROSS THE AREA AS RELATIVE HUMIDITIES DROP TO LESS THAN 10
PERCENT THIS AFTERNOON.

NMZ114-TXZ258-222215-
/O.EXP.KMAF.FW.W.0011.000000T0000Z-140222T1000Z/
/O.UPG.KMAF.FW.A.0009.140222T1800Z-140223T0000Z/
/O.NEW.KMAF.FW.W.0012.140222T1600Z-140223T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
313 AM MST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING.

* WIND...WEST 20 TO 25 MPH AND GUSTY.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-222215-
/O.UPG.KMAF.FW.A.0009.140222T1800Z-140223T0000Z/
/O.NEW.KMAF.FW.W.0012.140222T1600Z-140223T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
413 AM CST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND
THE HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CST THIS EVENING.

* WIND...WEST 20 MPH AND GUSTY.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

05
2 follow-up statements
485 
WWUS84 KMAF 222053
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST TODAY FOR LOW 
RELATIVE HUMIDITY...GUSTY WINDS AND HIGH TO VERY HIGH FIRE DANGER 
FOR THE VAN HORN AND THE HIGHWAY 54 CORRIDOR AND THE DAVIS 
MOUNTAINS...

...RED FLAG WARNING IN EFFECT UNTIL 11 PM MST TODAY FOR LOW
RELATIVE HUMIDITY...GUSTY WINDS AND HIGH TO VERY HIGH FIRE DANGER
FOR THE GUADALUPE MOUNTAINS...

CRITICAL FIRE WEATHER CONDITIONS ARE DEVELOPING IN THE HIGHER TERRAIN 
OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...INCLUDING THE GUADALUPE 
MOUNTAINS...DAVIS MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR. 
IN THESE AREAS HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 5 AND 10 
PERCENT WITH WINDS INCREASING TO EXCEED 20 MPH. THOUGH WINDS WILL BE
LIGHTER ELSEWHERE ACROSS THE AREA...FIRE WEATHER CONCERNS WILL BE
ELEVATED ACROSS THE AREA AS RELATIVE HUMIDITIES DROP TO LESS THAN
10 PERCENT THIS AFTERNOON.

NMZ114-TXZ258-230300-
/O.EXT.KMAF.FW.W.0012.000000T0000Z-140223T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
153 PM MST SAT FEB 22 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

* WIND...WEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-230300-
/O.CON.KMAF.FW.W.0012.000000T0000Z-140223T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
253 PM CST SAT FEB 22 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND THE HIGHWAY 54
CORRIDOR AND THE DAVIS MOUNTAINS...

* WIND...WEST 20 MPH AND GUSTY.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
982 
WWUS84 KMAF 230322
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
922 PM CST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT UNTIL 11 PM MST TODAY FOR LOW
RELATIVE HUMIDITY...GUSTY WINDS AND HIGH TO VERY HIGH FIRE DANGER
FOR THE GUADALUPE MOUNTAINS...

...RED FLAG WARNING HAS EXPIRED FOR THE VAN HORN AND HIGHWAY 54
CORRIDOR AND HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...

WINDY AND DRY CONDITIONS WILL KEEP CRITICAL FIRE WEATHER ONGOING
ACROSS THE GUADALUPE MOUNTAINS THIS EVENING. CONDITIONS SHOULD
IMPROVE BY MIDNIGHT AS WINDS DECREASE AND RH/S DECREASE.


TXZ057-074-230430-
/O.EXP.KMAF.FW.W.0012.000000T0000Z-140223T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
922 PM CST SAT FEB 22 2014

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR AND HIGHER ELEVATIONS OF 
THE DAVIS MOUNTAINS...

20 FOOT WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE AREA. RH/S WILL
GRADUALLY INCREASE OVERNIGHT. 

$$

NMZ114-TXZ258-230600-
/O.CON.KMAF.FW.W.0012.000000T0000Z-140223T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
822 PM MST SAT FEB 22 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...

* WIND...WEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 3:27 AM CST, 46 minutes earlier.

Area forecast discussion, Feb 22, 3:27 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 AM CST Sat Feb 22 2014

.DISCUSSION...As of 3:15 AM CST Saturday...Satl imagery is indc
plenty of high clouds steaming across the CWA from the Pacific.
Otherwise dry conditions prevail with a wide variation of
temps...with Tatum reporting 33 degrees at 3 am...mid 40s to mid
50s across the Permian Basin and Trans Pecos...to 59 degrees in
Presidio.

Looks like a continuation of the dry weather for the CWA through
the next seven days with a mainly zonal flow and occasional dry
cold fronts preventing any return flow/moisture from the Gulf of
Mexico. Above normal temps are in store for the weekend and
through early next week. There could be a few degrees of cooling
in the northeast rolling hills as a weak cold front gives the CWA
a glancing blow on Sunday.

A strong cold front will be hung up north of the CWA on Tuesday...
before surging South Tuesday night/Wednesday. This will bring
temps to below normal...with highs in the 40s and 50s...with 60s
south of the Davis Mtns. Temps quickly rebound on Thursday...back
to above normal as a shortwave passes to the north of the
CWA...resulting in low level downslope winds. Models...in
particular the ECMWF...are hinting that Thursday could be a windy
day. A weak cold front will bring near normal temps towards the
end of next week.

Strobin

&&

.FIRE WEATHER...
A westerly mid-level flow will keep relative humidities very low
across southeast New Mexico and southwest Texas through Sunday with
minimum afternoon relative humidities generally 5 to 10 percent
across the area. A weak surface trough will remain in the vicinity
through Sunday, but the surface pressure gradient will not be
sufficient to support strong surface winds across the plains.

Models suggest that winds in the higher terrain of southeast New
Mexico and southwest Texas will likely result in critical fire
weather conditions in the Guadalupe Mountains, Davis Mountains and
higher elevations in Culberson County. Critical conditions will be
more persistent in the Guadalupe Mountains owing to a tighter
mid-level gradient and fewer high clouds.

Will need to monitor mountain areas for possible Fire Weather Watch
for Sunday, but will opt to let day shift look at that potential
given the marginal wind conditions expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 80  43  76  43  /   0   0   0   0
BIG SPRING TX              81  43  74  44  /   0   0   0   0
CARLSBAD NM                81  44  80  45  /   0   0   0   0
DRYDEN TX                  80  49  87  53  /   0   0   0   0
FORT STOCKTON TX           81  52  80  51  /   0   0   0   0
GUADALUPE PASS TX          73  50  69  51  /   0   0   0   0
HOBBS NM                   77  42  73  38  /   0   0   0   0
MARFA TX                   76  34  73  35  /   0   0   0   0
MIDLAND INTL AIRPORT TX    83  44  77  44  /   0   0   0   0
ODESSA TX                  81  44  78  43  /   0   0   0   0
WINK TX                    84  43  80  46  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 11 AM MST this morning through this
     afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains
     NP/Lincoln NF/LNZ.

     RED FLAG WARNING until 3 AM MST early this morning FOR THE
     FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.

TX...FIRE WEATHER WATCH from Noon CST /11 AM MST/ today through this
     afternoon FOR THE FOLLOWING ZONES... Davis/Apache Mountains
     Area...Guadalupe Mountains...Van Horn and Highway 54
     Corridor.

     RED FLAG WARNING until 3 AM MST early this morning FOR THE
     FOLLOWING ZONES... Guadalupe Mountains.

&&

05/33
Hazardous weather outlook, Feb 22, 3:26 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 AM CST SAT FEB 22 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
326 AM CST SAT FEB 22 2014 /226 AM MST SAT FEB 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM MID MORNING THROUGH MID
EVENING TODAY FOR THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS AND
VAN HORN AND THE HIGHWAY 54 CORRIDOR FOR VERY LOW HUMIDITY OF 5 TO
10 PERCENT...WEST WINDS EXCEEDING 20 MPH AND HIGH TO VERY HIGH
FIRE DANGER. FIRE DANGER WILL BE ELEVATED ACROSS THE REST OF SOUTHEAST
NEW MEXICO AND SOUTHWEST TEXAS TODAY DUE TO VERY DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY DRY CONDITIONS WILL CONTINUE SUNDAY THROUGH TUESDAY RESULTING
IN ELEVATED FIRE WEATHER CONCERNS INTO THE BEGINNING OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.